Alert archive / Alabama / Flash Flood Warnings in 2005
Flash Flood Warning 11, NWS Huntsville, AL
NWS Huntsville, AL issued this flash flood warning at Apr 6, 2005, 5:24 PM CDT for Colbert County, Franklin County, Lauderdale County, Alabama. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 6, 2005, 5:24 PM CDT (22:24 UTC)
- Expired
- Apr 6, 2005, 11:15 PM CDT
- In force
- 6 hr
- Issued by
- NWS Huntsville, AL
- Area
- Counties, with a storm outline in the text
Counties Colbert County, AL, Franklin County, AL, Lauderdale County, AL
The radar
The Columbus AFB radar (KGWX), 101 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 10.4 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1203 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this flash flood warning went out at Apr 6, 3:30 PM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, Apr 6, 3:30 PM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
330 PM CDT WED APR 6 2005
.DISCUSSION...
THE MODELS INITIALIZED WELL THIS MORNING ON THE UPPER LOW OVER
EASTERN OK. THIS LOW IS EXPECTED TO MOVE SOUTHEAST AND BE OVER
SOUTHERN AL LATE THURSDAY. AS THAT HAPPENS...PERIODS OF
THUNDERSTORMS WILL CONTINUE THROUGH TONIGHT...DIMINISHING IN
COVERAGE SOME ON THURSDAY.
FLOODING REMAINS A CONCERN OVER NORTHWEST AL WHERE MUCH OF
LAUDERDALE AND COLBERT COUNTIES HAS RECEIVED 1 TO 2 INCHES OF
RAIN...AND FRANKLIN AND LAWRENCE COUNTIES HAVE RECEIVED 1 TO 1 1/2
INCHES SINCE THIS MORNING. HEAVY DOWNPOURS FROM ANY THUNDERSTORMS
THIS EVENING COULD CAUSE LOCALIZED FLASH FLOODING IN THAT AREA.
THEREFORE...THE FLOOD WATCH WILL BE KEPT UP UNTIL MIDNIGHT.
AN 850-MB SOUTHERLY JET OF 50 KNOTS WAS PRESENT OVER THE WESTERN AL
BORDER AREA THIS MORNING. AREA RADARS INDICATE THAT THE JET IS OVER
CENTRAL AL WITH SPEEDS OF 40 TO 50 KNOTS. AS THIS FEATURE SHIFTED
EAST...SO DID THE AXIS OF THE MOST CONCENTRATED RAIN...WHICH IS
MOSTLY OVER THE I-65 CORRIDOR NOW.
THE STABILIZING EFFECTS OF CLOUD COVER AND RAIN OVER NORTHERN AL AND
PARTS OF SOUTHERN MIDDLE TN HAVE LIMITED ANY SEVERE THUNDERSTORMS
THUS FAR TO AREAS SOUTH. AT 3 PM...A SURFACE WARM FRONT WAS FROM
JUST SOUTH OF TUPELO EASTWARD TO JUST NORTH OF ATLANTA. ALL OF THE
SEVERE THUNDERSTORMS HAVE BEEN SOUTH OF THAT BOUNDARY WHERE THEY
COULD BECOME SURFACE-BASED. SOME BREAKS OF SUNSHINE ARE OCCURRING
OVER NORTHWEST AND WEST-CENTRAL AL...SO AN ISOLATED SEVERE
THUNDERSTORM IS STILL POSSIBLE WEST OF I-65 FOR A FEW HOURS.
AS THE MAIN BAND OF RAIN SHIFTS EAST INTO GA OVERNIGHT...THE
COVERAGE OF PRECIPITATION WILL DECREASE SOME WITH FEWER
THUNDERSTORMS. WHAT STORMS THERE ARE THOUGH WILL BE CAPABLE OF
PRODUCING SMALL HAIL DUE TO COOLING ALOFT ASSOCIATED WITH THE UPPER
LOW. THIS WILL BE TRUE MOST OF THURSDAY ALSO. THE PRECIPITATION
SHOULD BE MOSTLY SHOWERS OVERNIGHT THURSDAY AND FRIDAY AS THE UPPER
LOW MOVES OVER. IT WILL TAKE ALL DAY FRIDAY FOR CLOUDS TO
DECREASE...THEN A NICE WEEKEND IS IN STORE WITH SEASONABLE
TEMPERATURES AND VERY LITTLE CHANCE OF RAIN.
&&
.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE 58 69 54 66 / 100 70 40 30
SHOALS 59 68 53 65 / 100 70 40 20
CULLMAN 58 70 53 66 / 100 70 40 20
FAYETTEVILLE 59 69 54 65 / 100 70 40 30
FT PAYNE 59 69 53 67 / 100 70 40 30
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
.AL...FLOOD WATCH UNTIL MIDNIGHT FOR LAUDERDALE...COLBERT...
FRANKLIN...AND LAWRENCE COUNTIES IN NORTHWEST AL.
.TN...NONE.
&&
SCHAUBHazardous weather outlook, Apr 6, 12:45 PM CDT, 4 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 1245 PM CDT WED APR 6 2005 ALZ001>010-016-TNZ076-096-097-070230- COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE- LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN- 1245 PM CDT WED APR 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PARTS OF SOUTHERN MIDDLE TENNESSEE... .DAY ONE...(THROUGH TONIGHT)... PERIODS OF THUNDERSTORMS WILL CONTINUE THROUGH THE DAY...AS A CLOSED UPPER LOW MOVES SLOWLY EASTWARD THROUGH THE LOWER MISSISSIPPI VALLEY TODAY AND INTO THE TENNESSEE VALLEY TONIGHT. PARTS OF NORTHWEST ALABAMA RECEIVED OVER AN INCH OF RAINFALL WITH THUNDERSTORMS EARLY IN THE DAY. A FLOOD WATCH IS IN EFFECT FOR THAT AREA UNTIL MIDNIGHT. THE THREAT FOR SEVERE WEATHER REMAINS RELATIVELY LOW ACROSS THE TENNESSEE VALLEY DUE TO EXTENSIVE CLOUD COVER AND RAIN. ONE OR MORE LINES OF THUNDERSTORMS WILL MOVE ACROSS THE AREA LATER THIS AFTERNOON AND DURING THE EVENING. ISOLATED DAMAGING WINDS WILL BE POSSIBLE WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...(THURSDAY THROUGH TUESDAY)... THE UPPER LOW WILL MOVE ACROSS THE AREA ON THURSDAY WITH SHOWERS LIKELY AND ISOLATED THUNDERSTORMS...MAINLY DURING THE AFTERNOON. WITH FREEZING LEVELS ALOFT EXPECTED TO BE RELATIVELY LOW...ANY THUNDERSTORM THAT DOES DEVELOP ON THURSDAY WILL BE CAPABLE OF PRODUCING PEA SIZE HAIL. THE UPPER LOW WILL BEGIN TO PUSH EAST OF THE AREA THURSDAY NIGHT WITH A RETURN TO DRY AND SEASONABLE WEATHER FOR THE UPCOMING WEEKEND. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY PERSONNEL IS POSSIBLE LATER THIS AFTERNOON. PERSONS ARE URGED TO KEEP AWARE OF THE LATEST WEATHER INFORMATION TODAY AND TONIGHT. 24
In the hours before
Special weather statement, Apr 6, 1:40 PM CDT, 3 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 140 PM CDT WED APR 6 2005 ALZ001-002-061930- COLBERT-LAUDERDALE- 140 PM CDT WED APR 6 2005 ...SIGNIFICANT WEATHER ALERT FOR GUSTY WINDS IN NORTHWEST ALABAMA... AN AREA OF MODERATE RAIN...WITH EMBEDDED THUNDERSTORMS...WILL MOVE ACROSS LAUDERDALE AND COLBERT COUNTIES THROUGH 2:30 PM. WIND GUSTS ASSOCIATED WITH THUNDERSTORMS COULD REACH 40 MPH. STAY TUNED FOR LATER STATEMENTS FROM THE NATIONAL WEATHER SERVICE IN HUNTSVILLE. 24
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 6:50 PM CDT | Severe Thunderstorm Warning | HUN | Franklin | 40 min |
Nearby
Flash Flood Warnings in Alabama, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.